# SDR CA101221006

- Difficulty date: December 17, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Boeing 757-28A
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Heater
- Condition: Arced
- Location: Cockpit Window
- Part time: 46,155 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING A FLIGHT, IN CRUISE AT FL350, ELECTRICAL ARCING WAS OBSERVED ALONG THE TOP OF THE R1 COCKPIT WINDOW HEATING ELEMENT (INTERNAL IN THE WINDOW). PER THE QRH THE WINDSHIELD HEAT WAS SELECTED OFF. APPROXIMATELY 2 MINUTES LATER THE OUTER (NON-STRUCTURAL) PANE OF THE WINDOW CRACKED IN A SPIDER WEB PATTERN (TYPICAL). THE FLIGHT CREW ELECTED TO LAND AT THE NEAREST SUITABLE AIRPORT AND DIVERTED TO NAS. THE WINDOW WAS REPLACED AND THE A/C RETURNED TO SERVICE.
